Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 14, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 22, 2007, 3:43 AM CDT for 13 counties in Kansas. It took effect at Apr 22, 2007, 9:19 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2007, 3:43 AM CDT (08:43 UTC)
- In effect from
- Apr 22, 2007, 9:19 AM CDT
- Expired
- Apr 22, 2007, 6:53 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Neosho County, KS, Saline County, KS, Sedgwick County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 220843 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT SUN APR 22 2007 KSZ052-053-068>072-083-221645- /O.NEW.KICT.WI.Y.0014.070422T1800Z-070423T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA 343 AM CDT SUN APR 22 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE SOUTH WIND WILL INCREASE TO SPEEDS OF 25 TO 35 MPH THIS AFTERNOON. THE WIND IS EXPECTED TO TURN TO THE SOUTHWEST BY LATE THIS AFTERNOON WITH GUSTS UP TO 45 MPH AT TIMES. THE WIND WILL QUICKLY SUBSIDE AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
3 follow-up statements
000 WWUS73 KICT 221419 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 919 AM CDT SUN APR 22 2007 KSZ049-051-094>096-222230- /O.EXB.KICT.WI.Y.0014.070422T1419Z-070423T0000Z/ SALINE-MCPHERSON-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...SALINA...MCPHERSON...HOWARD... FREDONIA...CHANUTE...ERIE 919 AM CDT SUN APR 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH TODAY WITH SOME GUSTS TO NEAR 40 MPH. THE WIND IS EXPECTED TO TURN TO THE SOUTHWEST BY LATE THIS AFTERNOON WITH GUSTS UP TO 45 MPH AT TIMES. THE WIND WILL QUICKLY SUBSIDE AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ052-053-068>072-083-222230- /O.EXT.KICT.WI.Y.0014.070422T1419Z-070423T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA 919 AM CDT SUN APR 22 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH TODAY WITH SOME GUSTS TO NEAR 40 MPH. THE WIND IS EXPECTED TO TURN TO THE SOUTHWEST BY LATE THIS AFTERNOON WITH GUSTS UP TO 45 MPH AT TIMES. THE WIND WILL QUICKLY SUBSIDE AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 222012 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 312 PM CDT SUN APR 22 2007 KSZ049-051>053-068>072-083-094>096-230000- /O.CON.KICT.WI.Y.0014.000000T0000Z-070423T0000Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...HOWARD...FREDONIA...CHANUTE... ERIE 312 PM CDT SUN APR 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH AND SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH SOME GUSTS TO NEAR 40 MPH WILL PERSIST THIS AFTERNOON. LOOK FOR THESE STRONG WINDS TO QUICKLY SUBSIDE AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 222353 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT SUN APR 22 2007 ...WINDS WILL CONTINUE TO SUBSIDE THIS EVENING... KSZ049-051>053-068>072-083-094>096-230100- /O.CAN.KICT.WI.Y.0014.000000T0000Z-070423T0000Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...HOWARD...FREDONIA...CHANUTE... ERIE 653 PM CDT SUN APR 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE STRONG SOUTHWEST WINDS WILL CONTINUE TO SUBSIDE ACROSS THE AREA...AS THEY GRADUALLY SHIFT TO THE WEST AND NORTHWEST THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KED
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:37 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 22, 3:37 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED ADVISORY ZONES NATIONAL WEATHER SERVICE WICHITA KS 337 AM CDT SUN APR 22 2007 .DISCUSSION... THE MAIN CONCERN AGAIN TODAY WILL BE THE POTENTIAL FOR A WIND ADVISORY IN SOUTH CENTRAL KANSAS ALONG WITH THE THUNDERSTORM CHANCES THIS AFTERNOON. THEN OUR FOCUS TURNS TO THE NEXT STORM SYSTEM MOVING IN FROM THE PACIFIC. TODAY: LATEST WATER VAPOR LOOP SHOWING THE UPPER LEVEL COLD POCKET NOW MOVING INTO SOUTHWEST KANSAS WHERE MORE SCATTERED THUNDERSTORMS HAVE ERUPTED DURING THE LAST HOUR. THIS COLD POCKET IS PROGGED TO LIFT NORTHEAST INTO NORTHERN KANSAS THIS MORNING WHICH WILL BRING A GOOD CHANCE OF THUNDERSTORMS TO CENTRAL KANSAS THIS MORNING. SOME OF THE STORMS MAY CONTAIN SOME SMALL HAIL AND GUSTY WINDS UP TO 50 MPH. OTHERWISE...ANOTHER WINDY DAY IS ON TAP FOR SOUTH CENTRAL AND SOUTHEAST KANSAS AS A DRY SLOT BEGINS TO WORK IN FROM WESTERN KANSAS. AFTER COLLABORATING WITH SURROUNDING OFFICES...WE HAVE DECIDED TO GO WITH A WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. STILL NOT REAL CONFIDENT ABOUT THUNDERSTORM CHANCES THIS AFTERNOON IN SOUTHEAST KANSAS. THERE WILL BE SOME DECENT INSTABILITY IN PLACE...BUT THE LOW LEVEL CONVERGENCE ALONG THE DRY LINE WILL BE SOMEWHAT LIMITED. WE HAVE KEPT SMALL CHANCES IN FOR NOW. TONIGHT-MONDAY: HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE AREA TONIGHT WHICH WILL ALLOW FOR SOME GOOD RADIATIONAL COOLING MAINLY OVER SOUTHEAST KANSAS. MONDAY WE WILL SEE SOME ISENTROPIC LIFT/MOISTURE TRANSPORT BETWEEN 300-305K LATE IN THE DAY ACROSS THE SOUTHWEST PART OF THE FORECAST AREA AS THE NEXT SYSTEM DIGS INTO THE ROCKIES. WE HAVE INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS DURING THIS TIMEFRAME. MONDAY NIGHT-WEDNESDAY NIGHT: WE HAVE NOT MADE TOO MANY CHANGES DURING THE TIMEFRAME. THE SEVERE WEATHER CHANCES ARE STILL LOOKING PRETTY GOOD ON TUESDAY AFTERNOON AND TUESDAY EVENING AS A DRY LINE APPROACHES AREAS ALONG AND WEST OF THE I-35/135 CORRIDOR. 0-6KM SHEAR VECTORS ARE STILL AROUND 50 KTS WITH MIXED LAYER CAPES AROUND 2000J/KG. THE MODELS ARE IN FAIRLY CLOSE AGREEMENT IN POSITIONING THE UPPER LEVEL LOW IN SOUTHWEST KANSAS TUESDAY EVENING. THIS WOULD TARGET SOUTH CENTRAL KANSAS AND NORTHERN OKLAHOMA WITH SOME TORNADIC POTENTIAL AS WELL. THIS UPPER LEVEL WAVE WILL TAKE ITS TIME AND MOVE THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT. ONCE THIS WAVE PASSES THROUGH...IT WILL WRAP AROUND A LOT OF LOW CLOUDS AND SCATTERED RAIN SHOWERS WHICH WILL KEEP OUR TEMPERATURES MUCH COOLER. WE HAVE LOWERED HIGHS CONSIDERABLY ON WEDNESDAY TO REFLECT THIS. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 50 76 61 / 20 0 20 30 HUTCHINSON 74 49 75 60 / 30 0 20 30 NEWTON 75 50 75 60 / 30 0 10 30 ELDORADO 75 50 76 61 / 20 0 10 30 WINFIELD-KWLD 76 52 76 61 / 10 10 20 30 RUSSELL 70 45 74 57 / 60 0 20 40 GREAT BEND 71 48 75 59 / 50 0 20 40 SALINA 73 48 74 60 / 50 0 10 40 MCPHERSON 74 49 75 60 / 30 0 10 40 COFFEYVILLE 76 52 78 62 / 20 10 10 30 CHANUTE 75 51 76 61 / 30 10 10 30 IOLA 75 50 76 62 / 30 10 10 40 PARSONS-KPPF 76 51 77 62 / 20 10 10 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR KSZ052-053-068>072-083. &&
Hazardous weather outlook, Apr 21, 9:49 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 949 PM CDT SAT APR 21 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-230400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 949 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS IN WESTERN KANSAS AND THE OKLAHOMA PANHANDLE ARE EXPECTED TO MOVE INTO PORTIONS OF CENTRAL KANSAS AROUND MIDNIGHT...AND ACROSS THE REMAINDER OF THE AREA OVERNIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE...MAINLY FOR AREAS WEST OF A LINE FROM LINCOLN TO HUTCHINSON TO ANTHONY. THE PRIMARY THREAT WOULD BE QUARTER SIZED HAIL AND WINDS UP TO 65 MPH. A FEW STRONG STORMS WILL BE POSSIBLE FURTHER TO THE EAST...ROUGHLY AS FAR EAST AS THE KANSAS TURNPIKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS MAY REACH ADVISORY CRITERIA ON SATURDAY ACROSS PARTS OF SOUTH CENTRAL KANSAS. STORMS MAY PRODUCE SMALL HAIL ON SUNDAY AREA WIDE. THERE IS CONSIDERABLE UNCERTAINTY ABOUT THUNDERSTORM INTENSITY ACROSS PARTS OF SOUTHEAST KANSAS...ROUGHLY ALONG AND EAST OF HIGHWAY 169. IF UNSTABLE AIR REMAINS IN PLACE OVER FAR SOUTHEAST KANSAS ON SUNDAY AFTERNOON...SEVERE STORMS WILL BE POSSIBLE. HOWEVER AT THIS TIME...IT APPEARS THAT THIS SCENARIO...WHILE POSSIBLE...IS NOT THE MOST LIKELY OUTCOME. PLEASE CLOSELY MONITOR LATER OUTLOOKS. MORE THUNDERSTORMS COULD DEVELOP MONDAY NIGHT AS MOISTURE INVADES THE AREA. THE CHANCE FOR SEVERE WEATHER WILL INCREASE ON TUESDAY AFTERNOON AS A DRYLINE DEVELOPS JUST WEST OF HIGHWAY 14. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE ON TUESDAY AS THIS DRYLINE SWEEPS ACROSS THE AREA. THUNDERSTORMS MAY LINGER INTO WEDNESDAY NIGHT AND THURSDAY...HOWEVER THESE ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE ALSO IN THE FORECAST FOR SATURDAY. IT IS TOO EARLY TO SPECULATE WHETHER THESE STORMS WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/HOWERTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.